Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 12, 2002, 6:02 PM MDT for Harding County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2002, 6:02 PM MDT (00:02 UTC)
- Expired
- Apr 12, 2002, 6:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Harding County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 130002
SVRABQ
NMC021-130030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 PM MDT FRI APR 12 2002
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 630 PM MDT
* AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER YATES...OR ABOUT 24 MILES NORTH OF
MOSQUERO...MOVING EAST AT 25 MPH.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING HAIL UP TO ONE
INCH IN DIAMETER. IF YOU ARE IN ITS PATH...TAKE ACTION TO PROTECT
PROPERTY.
LAT...LON 3618 10402 3602 10403 3599 10376 3609 10379
3617 10380What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 4:30 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 12, 4:30 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MST FRI APR 12 2002 THUNDERSTORMS FINALLY STARTING TO ERUPT NE HIGHLANDS. WILL HANG ONTO MENTION OF ISOLD SVR STORMS IN THE NE AND EASTCENTRAL BORDER COUNTIES PER LATEST SPC OUTLOOK. OTHERWISE...MODELS DEPICT WEAK UPPER LOW NRN OLD MEXICO/BAJA CA THROUGH THE WEEKEND. RIGHT NOW LOOKS TO BE TOO FAR S TO HAVE MUCH OF AN EFFECT ON THE CWA...THO AVN DEVELOPS SECOND AREA OF LOW PRESSURE VCNTY KEPZ...WHICH COULD VERY WELL AFFECT THE SOUTHCENTRAL AND SOUTHEAST ZONES SUN/MON IF IT PANS OUT. ZONAL FLOW TO STRENGTHEN MONDAY AS TROUGH SWINGS INTO GRT BASIN. WHILE THE MAIN LOW PRESSURE CENTER ALOFT STAYS MAINLY TO THE NORTH OF NM THROUGH THE WEEK...A CLOSED LOW DEVELOPS OVER THE FOUR CORNERS LATE THURS...AND SAGS INTO EASTCENTRAL AZ FRI. ALL IN ALL...UNSETTLED EXTENDED FORECAST WITH AFTERNOON BREEZES...SPOTTY CONVECTION WITH SOME POTENTIAL FOR DRYLINE ACTION...AND A STRONGER COLD FRONT DEPICTED FRI. LOOKS LIKE SPRINGTIME IN THE SOUTHERN ROCKIES. ABQ BB 050/079 049/078 050 482-- SAF BB 043/074 039/076 041 482-- TCC BB 051/078 050/079 050 48322 .ABQ...NONE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 6:31 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 44 min |
| Apr 12, 6:38 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 52 min |
| Apr 12, 6:48 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 57 min |
| Apr 12, 7:45 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 30 min |
| Apr 12, 8:17 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 43 min |
| Apr 12, 8:51 PM MDT | Tornado Warning | ABQ | Union | 24 min |
| Apr 12, 9:03 PM MDT | Tornado Warning | ABQ | Quay | 27 min |
| Apr 12, 10:58 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 47 min |
| Apr 12, 11:50 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 10 min |
| Apr 13, 1:04 AM MDT | Severe Thunderstorm Warning | ABQ | Quay | 26 min |
| Apr 13, 1:54 AM MDT | Tornado Warning | ABQ | Quay | 36 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.